Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 16, NWS Blacksburg, VA

May 11, 2015Amherst County, Bedford County, City of Lynchburg, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 11, 2015, 7:29 PM EDT for Amherst County, Bedford County, City of Lynchburg, Virginia. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2015, 7:29 PM EDT (23:29 UTC)
Expired
May 11, 2015, 8:30 PM EDT
In force
61 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Amherst County, VA, Bedford County, VA, City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 7:30 PM EDTHAIL 0.885 Sw Amherst, VA
May 11, 7:38 PM EDTTSTM WND DMG2 N Lynchburg City, VAONE TREE DOWN ON KINGS ROAD
May 11, 7:50 PM EDTTSTM WND DMG2 Ene Lynchburg City, VAONE TREE DOWN ON CAMPBELL STREET
May 11, 8:00 PM EDTTSTM WND DMGMadison Heights, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WUUS51 KRNK 112329
SVRRNK
VAC009-019-680-120030-
/O.NEW.KRNK.SV.W.0016.150511T2329Z-150512T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
729 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL AMHERST COUNTY IN CENTRAL VIRGINIA...
  THE CITY OF LYNCHBURG IN CENTRAL VIRGINIA...
  EXTREME EASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 830 PM EDT

* AT 728 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER THE
  NORTHERN PART OF LYNCHBURG CITY...MOVING SOUTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LYNCHBURG...
  AMHERST...
  FOREST...
  LYNCHBURG CITY...
  AND BOONSBORO. 

THIS INCLUDES LIBERTY UNIVERSITY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3743 7904 3742 7904 3742 7907 3739 7906
      3739 7908 3737 7912 3738 7913 3734 7918
      3734 7920 3733 7922 3736 7926 3731 7928
      3731 7930 3755 7929 3761 7908 3743 7901
TIME...MOT...LOC 2328Z 357DEG 21KT 3744 7916 

HAIL...1.00IN
WIND...60MPH
 
$$

RAB
2 follow-up statements
260 
WWUS51 KRNK 112346
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT MON MAY 11 2015

VAC019-112355-
/O.CAN.KRNK.SV.W.0016.000000T0000Z-150512T0030Z/
BEDFORD VA-
746 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
EAST CENTRAL BEDFORD COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF
THE REGION AND OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3743 7904 3742 7904 3742 7907 3739 7906
      3739 7908 3737 7912 3738 7913 3734 7919
      3735 7920 3747 7919 3747 7918 3748 7919
      3756 7920 3761 7908 3743 7901
TIME...MOT...LOC 2345Z 357DEG 21KT 3732 7915 

$$

VAC009-680-120030-
/O.CON.KRNK.SV.W.0016.000000T0000Z-150512T0030Z/
AMHERST VA-CITY OF LYNCHBURG VA-
746 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR
SOUTH CENTRAL AMHERST AND THE CITY OF LYNCHBURG...

AT 745 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LYNCHBURG
AIRPORT...MOVING SOUTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EASTERN LYNCHBURG CITY...
AMHERST...
MADISON HEIGHTS...
AND FALCONERVILLE. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3743 7904 3742 7904 3742 7907 3739 7906
      3739 7908 3737 7912 3738 7913 3734 7919
      3735 7920 3747 7919 3747 7918 3748 7919
      3756 7920 3761 7908 3743 7901
TIME...MOT...LOC 2345Z 357DEG 21KT 3732 7915 

HAIL...1.25IN
WIND...60MPH
 
$$

RAB
175 
WWUS51 KRNK 120021
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT MON MAY 11 2015

VAC009-680-120031-
/O.EXP.KRNK.SV.W.0016.000000T0000Z-150512T0030Z/
AMHERST VA-CITY OF LYNCHBURG VA-
821 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTH CENTRAL AMHERST AND THE CITY OF LYNCHBURG WILL EXPIRE AT 830
PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3743 7904 3742 7904 3742 7907 3739 7906
      3739 7908 3737 7912 3738 7913 3734 7919
      3735 7920 3747 7919 3747 7918 3748 7919
      3756 7920 3761 7908 3743 7901
TIME...MOT...LOC 0019Z 357DEG 21KT 3732 7915 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:44 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, May 11, 3:44 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT MON MAY 11 2015

.SYNOPSIS...
LOW PRESSURE WAS OVER THE GREAT LAKES WITH A COLD FRONT TRAILING
INTO EASTERN TEXAS. THIS FRONT WILL MOVE EAST TONIGHT AND WILL BE
OFF THE COAST BY TUESDAY NIGHT. HIGH PRESSURE BUILDS IN AND WILL
KEEP THE AREA COOL AND DRY THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 325 PM EDT MONDAY...

REMNANTS OF ANA HAS PULLED AWAY FROM THE AREA...BUT HAS LEFT THE
REGION IN A TROPICAL AIRMASS. WITH SOME WEAK CONVERGENCE AND
AFTERNOON HEATING OVER THE WEST...HAS GENERATED SLOW MOVING PULSE
STORMS THIS AFTERNOON. THESE STORMS WILL DRIFT TO THE EAST-NORTHEAST
THROUGH EARLY THIS EVENING. THESE PULSE STORMS WILL FADE WITH LOSS OF
HEATING BUT MAY NOT COMPLETELY GO AWAY OVERNIGHT AS INSTABILITIES
LINGER UNTIL MIXING INCREASES WITH THE APPROACHING COLD FRONT
TONIGHT.

PREFRONTAL SHOWERS WILL MOVE IN ACROSS THE MOUNTAINS LATE THIS
EVENING. AS THE FRONT TRACKS ACROSS THE MOUNTAINS TONIGHT...WEST
WINDS INCREASE WITH DOWNSLOPING LIMITING CONVECTION ACTIVITY EAST OF
THE BLUE RIDGE. THE BEST CHANCE FOR CONVECTION EAST OF THE BLUE
RIDGE WILL BE THIS EVENING. DYNAMICS WITH THE FRONT SPLIT WITH THE
MAIN PIECE OF ENERGY TRACKING NORTH INTO THE GREAT LAKES AND OHIO
VALLEY AND THE OTHER SOUTH INTO THE SOUTHERN MISSISSIPPI VALLEY
OVERNIGHT. WITH WEAK DYNAMICS...DO NOT EXPECT ANY SEVERE STORMS THIS
EVENING AND OVERNIGHT. SOME PULSE STORMS THIS AFTERNOON COULD FLIRT
CLOSE TO SEVERE WITH HAIL...BUT OVER ALL ACTIVITY WILL BE THE RUN-OF-
THE-MILL THUNDERSTORMS.

THE FRONT CROSSES THE MOUNTAINS TONIGHT AND WILL BE EAST OF THE
PIEDMONT BY LATE TUESDAY MORNING. THE DEW POINT FRONT LAGS BEHIND
AND DOES NOT CLEAR THE AREA UNTIL TUESDAY AFTERNOON. WITH CLEARING
BEHIND THE FRONT AND A WARM START TO THE DAY...HIGH TEMPERATURES
WILL REMAIN ABOVE NORMAL WITH UPPER 70S WEST TO UPPER 80S EAST.
PRESSURE RISES BEHIND THE FRONT WILL ALSO BRING BREEZY AND GUSTY
CONDITIONS DURING THE DAY TUESDAY. NOTHING CLOSE TO ADVISORY
CRITERIA.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 330 PM EDT MONDAY...

HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR MID WEEK...PROVIDING
FAIR DRY CONDITIONS...TEMPERATURES CLOSE TO THE SEASONAL NORM. THE
PRESSURE GRADIENT WILL BE STRONG ENOUGH FOR BREEZY CONDITIONS
TUESDAY NIGHT AND WEDNESDAY...BUT AS THE HIGH DRIFTS OVERHEAD
WEDNESDAY NIGHT...THE WINDS WILL DIMINISH.

MODEL GUIDANCE IS IN GOOD AGREEMENT AND WAS GENERALLY FOLLOWED FOR
BOTH THE MAX AND MINS.  TRIMMED DEWPOINTS A FEW DEGREES COMPARED TO
GUIDANCE PER POTENTIAL TO MIX DOWN DRIER AIR ALOFT.  THIS RESULTED
IN AFTERNOON RELATIVE HUMIDITY MINIMUMS 10 PERCENT DRIER THAN PREV
FORECASTS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 300 PM EDT MONDAY...

WEATHER PATTERN FAVORS THE RETURN OF THE AN UPPER LEVEL RIDGE OF
HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES WITH BUILDING HEIGHTS
ACROSS OUR FORECAST AREA.  THIS WILL RESULT IN AN UPWARD TREND OF
TEMPERATURES AND DEWPOINTS WITH AN OVERALL RETURN TO SUMMER-LIKE
WEATHER WITH TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL IN ADDITION
TO A DAILY THREAT FOR SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 135 PM EDT MONDAY...

A SLOW MOVING COLD FRONT WILL CROSS OVER THE MOUNTAINS THIS
EVENING...THEN OVER THE PIEDMONT TUESDAY MORNING. AHEAD OF THIS
FRONT...SLOW MOVING PULSE STORMS ARE FORMING ACROSS THE
MOUNTAINS. THESE STORMS WILL CONTINUE INTO THE EVENING...THEN FADE
WITH LOSS OF HEATING. MORE SHOWERS EXPECTED AS THE FRONT CROSSES
OVER THE REGION OVERNIGHT. CONFIDENCE AND TIMING OF THESE
AFTERNOON PULSE STORMS OVER A PARTICULAR AIRPORT IS
LOW...THEREFORE WILL CARRY VICINITY THUNDERSTORMS AT ALL SITES
THROUGH THE AFTERNOON.

A MUCH DRIER AIR MASS COMES INTO THE REGION WITH VFR CONDITIONS
TUESDAY THROUGH THURSDAY. GUSTY NORTHWEST WINDS ARE EXPECTED ON
TUESDAY AND POSSIBLY WEDNESDAY. THE NEXT CHANCE OF SUB VFR WEATHER
AND PRECIPITATION WILL BE ON FRIDAY.

&&

.CLIMATE...
AS OF 425 AM EDT MONDAY...

A FEW MAXIMUM TEMPERATURE RECORDS MAY BE SET TODAY.

HERE ARE THE CURRENT RECORD HIGHS...

ROANOKE    91 IN 1953
LYNCHBURG  94 IN 1896
DANVILLE   94 IN 1953
BLUEFIELD  83 IN 2007
LEWISBURG  82 IN 2007
BLACKSBURG 84 IN 2007

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...PM
LONG TERM...PM
AVIATION...RCS
CLIMATE...AMS
Hazardous weather outlook, May 11, 3:45 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT MON MAY 11 2015

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-121945-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
345 PM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Local storm report, May 11, 6:25 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             INDEPENDENCE            36.62N 81.15W
05/11/2015  E0.25 INCH       GRAYSON            VA   TRAINED SPOTTER

&&

BD
Local storm report, May 11, 6:58 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     DEBRIS FLOW      4 NE INDEPENDENCE       36.66N 81.11W
05/11/2015                   GRAYSON            VA   LAW ENFORCEMENT

            THE GRAYSON COUNTY SHERIFFS OFFICE REPORTED A MUDSLIDE ON
            PEACH BOTTOM ROAD.

&&

16
Special weather statement, May 11, 7:10 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
710 PM EDT MON MAY 11 2015

VAZ024-035-120015-
ROCKBRIDGE VA-AMHERST VA-
710 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTH CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA...

* UNTIL 815 PM EDT

* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A NEW STRONG THUNDERSTORM ONCE AGAIN DEVELOPING NEAR
  BUENA VISTA CITY...MOVING TO THE EAST AT 15 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING IS ALSO EXPECTED WITH
  THIS THUNDERSTORM.

* LOCATIONS IMPACTED INCLUDE...
  BUENA VISTA CITY...
  FORKS OF BUFFALO...
  ORONOCO...
  AND PLEASANT VIEW.

THIS INCLUDES VMI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3774 7947 3782 7942 3768 7908 3757 7927
TIME...MOT...LOC 2308Z 283DEG 14KT 3774 7938

RAB
Special weather statement, May 11, 7:12 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
712 PM EDT MON MAY 11 2015

VAZ016-032-120015-
PATRICK VA-CARROLL VA-
712 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN PATRICK COUNTY IN SOUTHWESTERN VIRGINIA...
  SOUTHEASTERN CARROLL COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 815 PM EDT

* AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR LAMBSBURG...MOVING TO THE EAST AT 15
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARARAT...
  CANA...
  FANCY GAP...
  AND LAMBSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3655 8045 3658 8083 3668 8082 3671 8035
      3655 8034
TIME...MOT...LOC 2310Z 260DEG 14KT 3663 8078

RAB
Local storm report, May 11, 7:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
715 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     LEXINGTON CITY          37.78N 79.45W
05/11/2015                   CITY OF LEXINGTON  VA   911 CALL CENTER

            TREE DOWN 735 BUNKERMILL HILL ROAD, LEXINGTON, VA

0550 PM     TSTM WND DMG     AMHERST                 37.58N 79.05W
05/11/2015                   AMHERST            VA   LAW ENFORCEMENT

            TREE DOWN NEAR NELSON

0650 PM     HAIL             3 W PLEASANT VIEW       37.62N 79.30W
05/11/2015  E1.00 INCH       AMHERST            VA   TRAINED SPOTTER

            HAIL REPORTED ON PERA ROAD

&&

16
Special weather statement, May 11, 7:22 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT MON MAY 11 2015

WVZ507-508-120015-
EASTERN GREENBRIER WV-WESTERN GREENBRIER WV-
722 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EASTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA...
  WESTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 815 PM EDT

* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS NEAR MEADOW BLUFF AND RAINELLE...MOVING TO THE
  NORTHEAST AT 20 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM...ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RUPERT...
  RENICK...
  ASBURY...
  MEADOW BLUFF...
  AND ANJEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3822 8036 3811 8036 3805 8027 3804 8023
      3775 8066 3786 8076 3819 8054 3827 8044
TIME...MOT...LOC 2319Z 213DEG 18KT 3786 8067

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:22 PM EDTSpecial Weather StatementRNKBland23 min
May 11, 2:08 PM EDTSpecial Weather StatementRNKCarroll52 min
May 11, 2:50 PM EDTSpecial Weather StatementRNKGrayson, City of Galax55 min
May 11, 3:06 PM EDTSpecial Weather StatementRNKPatrick54 min
May 11, 4:06 PM EDTSpecial Weather StatementRNKFloyd, Henry54 min
May 11, 4:56 PM EDTSpecial Weather StatementRNKRockbridge49 min
May 11, 5:17 PM EDTSpecial Weather StatementRNKCity of Buena Vista, City of Lexington58 min
May 11, 5:26 PM EDTAreal Flood AdvisoryRNKGrayson2 hr
May 11, 5:32 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista43 min
May 11, 6:00 PM EDTFlash Flood WarningRNKGrayson3 hr
May 11, 6:09 PM EDTSevere Thunderstorm WarningRNKAmherst22 min
May 11, 6:19 PM EDTSpecial Weather StatementRNKBuckingham56 min
May 11, 6:27 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, City of Lynchburg63 min
May 11, 7:10 PM EDTSpecial Weather StatementRNKCity of Buena Vista65 min
May 11, 7:12 PM EDTSpecial Weather StatementRNKCarroll63 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.